TSH 3.140 (Ref ..27-4.2)
FT4 .94 (Ref 0.93-1.7)
FT3 2.5 (Ref 2.5-4.3)
T3 Uptake 29.94 (Ref 24.3-39.0)
Vit D 8.3 (Ref 32-100)
TSH 3.20 (Ref .27-4.2)
FT4 1.13 (Ref .83-1.62) Same lab-they changed the ranges
FT3 2.8 (Ref 2.5-4.3)
T3 Uptake 29.1 (Ref 24.3-39.0)
Anti-TPO Ab 483 (Ref <35)
Randon Urine Iodine 57 (Ref 26-705)
Vit D 31 (32-100) OTC vitamins only-3,000u daily
Magnesium 1.7 (Ref 1.6-2.6)
Positive ANA, Sed Rate High (17 over) Postive EPV.
Several items on CBC are high or high normal. B12 and Iron-low normal.Iron sat low at 16%(Ref 20-55%)
Also just had an Ultrasound. No official results yet but tech said she saw no growths but the isthum(?) was thicker than normal and one side seemed enlarged slightly. This was the first one I ever had.
Took Levothyroid 25 mg once a day for 2 weeks. Stopped on 2/8. Just could not tolerate it at all. Felt worse. Was told to start taking 1/2 dose when my hypo system returned. So far they haven't.-I don't think. I seem to feel more normal to slightly hyper. The only symptom I feel sometimes is a general faitgue sometimes but I can push thru it and am able function fine. I've lost 12 lbs in 6 weeks-eating normally. I do feel shaky at times but again can again can overcome it. I do occasionally have some weird days but very very rare and it passes quickly.
I was put on a beta blocker for a rpaid pulse but we found that taking it at night helped calmed my body down so I can sleep. But I still have more broken sleep than sound sleep. The hyper mode?
I'm also on Xanax for aniexty and panic disorder-have been for many years.
Help- is this normal? I understand that some symptoms can overlap and that Hashi can be a roller coaster ride.
Could I get your opinions on this? Could my low iron and magnusium be causing some of these symptoms or would the thyroid be messing with these results? Should I taking any vitamins to help bring up those numbers?
Also since it's test time-hopefully this week, any specific tests that you would suggest to help figure this out? (My Doc is open-minded and does work with me-If she doesn't know, she's willing to listen and learn)
Sorry so long, guess I'm a bit hyper today, I babble when that happens.
Thanks so much for any help.
I am still learning about all the thyroid hormone tests, but your Anti-TPOab is the thing that really sticks out. It says there is definitely an autoimmune piece, and that can make you feel much worse than your thyroid levels alone may show.
I have Hashimoto's and am very hypothyroid at the moment. From the onset of my worst symptoms, and the seven years following, my TSH levels were normal. Yet last year, after the number skyrocketed, my doctors tested my Anti-TPOab and found it to be high.
You are definitely not alone in feeling like it's a rollercoaster. Something I used to notice is that I had great days and terrible days, and sometimes all in one day. As I learned more about how Hashi's works, I learned that a lot of my down times are when my thyroid is being attacked by the autoimmune disease. Until my dosage of levothyroxine was at about 75 mcg, I was feeling a lot of the same symptoms you are. It was hard for me to concentrate, I often found myself fatigued, I was very anxious and jittery (shaky even), and my BP/Pulse rate kept getting higher and higher (despite BP medications). These symptoms still come and go now, but it's much more manageable than it was before I started medications.
I've heard a lot of people say that thyroid medications are hard to judge. What works for one person may not work for another. If you're having trouble with one, you may ask to be switched to another to see if that helps. Another thing some people have said is that even switching from generic to the brand name medication can make a huge difference.
Hashimoto's itself really doesn't cause a lot of symptoms, except during times of inflammation/swelling. It's the hypothyroidism/hyperthyroidism caused by Hashi that causes the symptoms.
The roller coaster comes in when you swing back and forth between hyper and hypo....
Why could you not tolerate the Levo? It's not uncommon for patients to report feeling worse after starting medications. When the body doesn't have adequate thyroid hormones, other organs (adrenals) try to take up the slack, which is probably why you were able to get through the tough times (I did that too). So once you get on medication, it takes time for the body to realize that there's actually thyroid hormones there and the adrenals can back off.
It also takes 4-6 weeks for the levo to take full effect, so if you reacted after only 2 weeks, you might have been reacting to fillers/binders in the pills.
Of course, we are all different and what works for one, may not work for another. I, for one, had better luck with generic med than brand name, until I started on Tirosint......
I just absoultely could not function at all. Dizziness, balance problems, severe headaches, couldn't walk without holding on to something. Shakey all the times. Palps so bad and trembling especially when trying to go to sleep. I had issues that I never had before. Sitting on my bed just folding clothes was near impossible even.
I'm not on anything right now and do fear going on something because I don't want that feeling again. At least I can get things done now.
How do feel about my other questions?
Especially about any recommended tests and vitamin levels.
I am learning all about this thyroid issue. Have Hashimotos and was originally diagnosed as hypothryroid about a year ago. I also had labs that indicated a deficiency in vitamin D. I saw the guru of endocrinology, Dr. Boris Catz, out of Beverly Hills. You can google him and watch his you tube video. Anyhow, he recommended that I take 5,000 I.U. of vitamin D. My labs were at 36 with a refer. range of 30-100. I plan on having my new endo (who lives closer to me) run current labs in 6-8 weeks. It really has a profound effect on my energy level/fatigue issue. When I stopped taking them recently because I ran out and was too stupid to buy and replace I really paid the price. Find out if you are taking the right dosage, or play around with gradually increasing the dosage if you are still feeling fatigue. You are still below the reference range. I was at the lower end but within it and was suggested to take twice as much as you are taking. I don't have any side effects with my dosage.
Regarding your thyroid meds, you may eventually have to start taking something. Dr. Catz switched me from generic to name brand because of all the fillers in the generic. I also have a friend that is on a low dosage like yourself and takes it every other day. Just a thought.
You just described me in the first paragraph of your last post! In October it was so bad that I could not get out of bed. I've had heart palps for 7 years, but they are finally starting to get better. Some foods I eat trigger them, but for the most part, they are gone.
I am not sure if you are on any other medications, but before they got my test results back, my doctor put me on Celexa because he thought I was "anxious and depressed". I was, but it was from being frustrated at not having answers and from being severely hypo. In any case, the Celexa actually made me worse. It was what you described x10. After I came off the Celexa, I started feeling a bit better again.
My Vitamin D was 16.5 in the fall, and I can say that it does make a big difference for me. It has taken me some time to find a version of D3 suppliment that does not trigger an autoimmune meltdown, but I am feeling better now that I am taking it daily.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.